MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751511
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tip of the polymer irrigation and aspiration tip came off before surgery.The details of the procedure and patient impact have not been reported.The surgery was performed and completed after replacing the product with another one.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in section d.9, h.3, h.6 and h.11.One opened and two unopened angled polymer irrigation and aspiration i/a tips, in blisters, in a box were received for the report that the tip of the polymer ia tip came off.The returned samples were visually inspected, and the opened sample 1 was deemed non-conforming with over molded tip observed to be missing/detached from the cannula of the polymer i/a tip.The unopened samples 2 and 3 were deemed conforming for the visual inspection with no tip detachment observed.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The complaint evaluation of the returned sample 1 confirms that the over molded tip or the polymer i/a tip was detached.The polymer i/a tip is a component that is received at the manufacturing site from an external supplier.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is a molding issue related to the supplier¿s manufacturing process and was missed during the downstream inspections.Samples 2 and 3 met specification; therefore, based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned samples were conforming for all visual testing.No further investigative or manufacturing actions are warranted at this time as the reported issue for sample 1 is external supplier related and samples 2 and 3 met specification.A non-conformance investigation has been opened to determine the root cause for the tip detachment.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22796734
Report Number2523835-2025-00869
Device Sequence Number8563621
Product Code KYG
UDI-Device Identifier00380657515110
UDI-Public(01)00380657515110(17)261130(11)241219(10)176N8H
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751511
Device Lot Number176N8H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown